• Traci's Avatar

    Traci started following

    User: Margaret

  • Traci's Avatar

    Traci wrote on Margaret's wall

    Hi Margaret,

    My husband also has Follicular lymphoma - stage 2. (He is 48 yrs old, diagnosed in late March 2011) I read your posts and feel and appreciate your frustrations. My husband had 4 R-CHOP treatments before deciding he had enough and didnt finish his last 2. Mainly because of the debilitating side effects and frustration with his oncologist. He started losing his hair in clumps after round 1 so we decided to be pro-active and shave the rest off. He didnt want to go to work looking like a freak with bald patches everywhere.

    I do know that it took us both awhile to deal with that, especially when he lost all of his body hair as well. But we eventually found peace with it, although it took me longer than him. Go figure. Just wasnt used to seeing him bald and not sure I liked it. But it grew on me and now, and I hope this helps, it has started growing back now that he's stopped chemo. It even looks nice as a close cropped, aka - his "military look". :) Even his body hair is growing back. Just know - it WILL grow back. He also went through depression periods where he just wanted to stay in bed or let the cancer take him. Know that you are not alone.

    I hope you can find one positive a day to help keep one foot in front of the other. Its ok to take 2 steps forward and 1 step back. I have had my own bouts with basal cell carcinoma and my mother died in 2000 from colon cancer. Feel like I'm surrounded by that ugly C many days. We also dont find too many, if any, support groups for NHL. Go figure.

    But we are in San Diego so feel free to post anytime and I'll respond back. Take care and keep the faith.

    1 Comment
    • Margaret's Avatar
      Margaret

      Hello Traci:
      It is so interesting to find a place where people share their expriences with NHL and, in particular, chemotherapy. I remember the exact date and place I was when I noticed my hair was falling out. I grabbed some of it and got a whole clump. I just freaked. I shaved my head the next day. Actually my husband shaved my head, and we used the razor my son used when he joined the Marines. So, it was all sort of symbolic, as I felt my old pesonality slip away and my new and bald persona emerge. I didn't think men had the same issues with losing hair as women, so it was really interesting to me to see my own gender bias and assumptions. There's something about hair loss that renders you a little powerless, and definitely feeling vulnerable. I am fascinated by the fact that your husband stopped chemo. Maybe because it was Stage 2 (he is so lucky)? Is he taking anything/doing anything? Have you heard of CHAGA mushroom extract? You might want to check it out online. I am seeing my oncologist on MOnday. I think I have three mores sessions of chemo. I am superstitious - I want to finish everything beore 2012 begins. My best to your husband in this journey. Let him know I completely understand how chemotherapy totally alters one's life. I believe I will be completely bald until March. I was heartened to see that you promised me it WOULD grow back! Margaret

      almost 5 years ago
  • Traci's Avatar

    Traci posted an update

    Hi Asia. Thanks for responding. We are definitely getting a second opinion and have already had his medical records forwarded to a new oncologist for a 2nd opinion. My husband was also given phenergan as well as another anti-nausea drug to take (he also got some via his IV), but unfortunately it didnt help some days. He had his entire R-CHOP done at one time. The 1st visit took 8 hours but subsequent treatments took about 6. He had a couple times of low white blood count but was able to bounce back without needing any shots, etc. However he had to take Prednisone for 5 days after each treatment and it always left him feeling horrible!

    Typical steroid side effects and he always complained about having a sour milk feeling in his stomach. The steroid was supposed to make him feel better the first 5 days after treatment. Both of us agreed it didnt work and on round 4 he just stopped taking it. He did lose all of his hair - including body hair. Started coming out in clumps after round 1. We didnt expect it to start so soon, but his oncology nurse told him to expect it after the first week. We ended up shaving the remainder off because he had so many bald spots and he refused to go to work looking like that. His fatigue is also one of his biggest complaints.

    Good luck.

  • Traci's Avatar

    Traci shared an experience

    Side Effects (Fatigue (tiredness)): Fatigue, nausea, vomiting, numbness & tingling in fingertips, hair loss, mouth sores, constipation/diarrhea, loss of appetite sometimes, low white blood cell count at times, metallic taste in mouth and with food, mild memory changes, mood changes, shortness of breath, no energy.

  • Traci's Avatar

    Traci shared an experience

    Procedure or Surgery (Surgical Biopsy, Bone Marrow, CT scans, PET scans, Ultrasound)

  • Traci's Avatar

    Traci shared an experience

    Other Care